• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Citalopram and heartburn

V

vf1985

New member
Joined
Mar 11, 2019
Messages
3
Location
Devon
I’ve been on 10mg of Citalopram for 6 days now.
I’ve been suffering with awful Heartburn (well I assume heartburn) constantly for the last 2 days. It’s a burning in my belly & middle of chest, which doesn’t go away! Have been really gassy and horrible Metallic taste in mouth! :(
Was worrying it was a heart attack as it’s really painful! (I’ve never had heartburn before!)
Assuming this is yes another side effect of citalopram? :(
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
43,466
Location
Lancashire
I've never been on it, but it certainly sounds like a reaction to the Citalopram. Maybe ask you doctor about it and see if you need another med.
 
V

vf1985

New member
Joined
Mar 11, 2019
Messages
3
Location
Devon
I've never been on it, but it certainly sounds like a reaction to the Citalopram. Maybe ask you doctor about it and see if you need another med.
It’s extremly irritating and I haven’t moved all day :( I feel even worse since taking these meds!
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,534
Location
The West Country
I have issues with acid reflux and was told by my GP that citalopram can do that.
I take lanzoprazole to calm it down.
It may be that you need something like that if you find that the citalopram does eventually help you're mood and you want to stay on it.
It's worth bearing with it. Citalopram made me feel quite wonky when I started taking it but did help after a week or two.
 
V

vf1985

New member
Joined
Mar 11, 2019
Messages
3
Location
Devon
I have issues with acid reflux and was told by my GP that citalopram can do that.
I take lanzoprazole to calm it down.
It may be that you need something like that if you find that the citalopram does eventually help you're mood and you want to stay on it.
It's worth bearing with it. Citalopram made me feel quite wonky when I started taking it but did help after a week or two.

Oh really, it’s just giving me so many side effects I am scaring myself, then google the symptoms and end up with a heart attack!! 😱 don’t know why I do this to myself!
Going the the doctors tomorrow to talk about this, I’m trying my best to stick with it, but it’s so difficult when it’s making me feel so bad 😖😣😣😣 I’m only on week one, so I’ll give it another week I think.
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,534
Location
The West Country
Never google symptoms, lol. Seriously though, why does Google always give you the worst possible scenario?

When I started citalopram I was very nauseous, acid reflux, blurred vision and generally felt spaced out. The side effects eased a lot after the two week mark.
But yeah, chat to your doctor and do what's best for you. Hope you feel better soon.
 
Top